Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Blood pressure 180/80. Received IV with zanax. Irregular heart beats. Serious problem?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1257 Questions
I recently went to the ER for what I thought could be a heart attack. I am a white 56 year old female, under no medication,not over weight but going through memo pause. I was told at the ER that I ha
d or was experiencing XXXXXXX My blood presure at the time was 180 over 80 which I thought was very high but came down to 130 over 70 after I received an IV with zanax (sp?). I was told this was not the bad irregular heart beats and not to worry. This was a couple of weeks ago. I experienced the same symptoms again a couple of days ago and was totally drained the next day. I feel these irregular beats off and on more often. Will this issue go away at some point or will this lead to a more serious problem? Should i have more extensive test done by cardiologist?
Posted Sun, 29 Sep 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 1 hour later
Brief Answer:
Yes, you need to see cardiologist.

Detailed Answer:
Respected Ma'm
1. I hope that by XXXXXXX you mean "Paroxsymal Atrial Tachycardia". This is one of the rhythm disorders of the heart. The condition can occur on its own or may be associated with anginal heart disease/ chronic bronchitis/ digoxin therapy/ inflammation of heart. If you have any of them? The attacks are usually precipitated by coffee/ tea/ cough syrups with ephedrine.
2. Can you explain me what symptoms do you feel? Do you ever felt loss of consciousness/ blackout/ unexplained fall/ vertigo/ chest heaviness with palpitations? If yes, seek an appointment with your cardiologist on priority.
3. The best way to tackle any palpitation and associated rhythm disturbance of heart is to record it by ECG or by Holter monitoring (24 hours ECG recording). Once we identify the rhythm disorder further strategy can be planned.
4. I recommend that you should see your cardiologist.
Feel free to discuss further or write for any clarifications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor